MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC HANDPIECE - STYLUS TOUCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC HANDPIECE - STYLUS TOUCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the handpiece was broken.On follow-up, it was reported that the handpiece was running hot almost immediately when the surgeon started using the drill.It was determined by the scrub tech and she confirmed with the surgeon that the attachment wasn¿t locked on the drill properly, therefore causing it to run hot.They brought in another drill and continued the case.So there was maybe a 5 minute delay.The surgeon has been in serviced on how to not unlock the drill while using the drill during surgery to prevent this from happening again.The drill has been put back in service because it was determined that it was user error and the drill will not be sent back to the manufacturer.There is no problem with the drill.It has been used again and no over heating problem occurred.It was noted that this surgeon is a new surgeon at the hospital and was not a drill user at his previous hospital.He is now very aware that the attachment has to be turned twice to lock the attachment in the drill to prevent this from happening in the future.There was no patient impact or injury.

Brand Name
IPC HANDPIECE - STYLUS TOUCH
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key10829538
Report Number1045254-2020-00549
Device Sequence Number2959772
Product Code HBE
UDI-Device Identifier00643169945388
UDI-Public00643169945388
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210
Device Catalogue NumberEM210
Device Lot Number220654706
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1